Alert archive / Ohio / Special Marine Warnings in 2011
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at May 6, 2011, 5:03 PM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- May 6, 2011, 6:30 PM EDT
- In force
- 87 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WHUS51 KCLE 062103
SMWCLE
LEZ142>145-162>165-062230-
/O.NEW.KCLE.MA.W.0013.110506T2103Z-110506T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT FRI MAY 6 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
MAUMEE BAY TO AVON POINT OH...
* UNTIL 630 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING WIND GUSTS AROUND 35
KNOTS. THE ACTIVITY WAS NEAR RENO BEACH MOVING EAST AT 30 KNOTS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDUSKY BAY...PUT-IN-BAY...KELLEYS ISLAND...HURON...LORAIN HARBOR
AND AVON POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS AND LOCALLY HIGH WAVES AS WELL AS A
CHANCE FOR LIGHTNING.BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 4144 8268 4143 8277 4146 8280 4143 8287
4149 8298 4158 8306 4166 8332 4189 8307
4187 8308 4168 8268 4169 8239 4185 8203
4180 8200 4149 8203 4142 8224 4138 8257
TIME...MOT...LOC 2102Z 276DEG 28KT 4172 8321
$$
KOSARIKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 6, 3:01 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 6, 3:01 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EDT FRI MAY 6 2011 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REST OF THE REGION EARLY THIS EVENING...FOLLOWED BY SOME SCATTERED SHOWERS ASSOCIATED WITH THE UPPER LEVEL TROUGH. A BRIEF BREAK IN THE RAIN OVERNIGHT BEFORE ANOTHER AREA OF LOW PRESSURE ADVANCES TOWARDS THE REGION. RAIN WILL ONCE AGAIN OVERSPREAD THE REGION SATURDAY AFTERNOON AS THE LOW MOVES BY TO OUR SOUTH. HIGH PRESSURE WILL BUILD IN FOR LATE SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... WEAK COLD FRONT ALREADY HALFWAY THROUGH THE AREA WILL CONTINUE MARCHING EAST THIS EVENING. LIGHT RAINFALL HAS BEEN ASSOCIATED WITH THIS LINE...HOWEVER ADDITIONAL SHOWERS ASSOCIATED WITH THE UPPER LVL TROF WILL MOVE IN LATER THIS AFTERNOON/EVENING AS THE LOW MOVES EAST. SOME ISOLATED TSRA IS POSSIBLE WITH THIS CONVECTION...THOUGH DYNAMICS LOOK WEAK FOR ORGANIZED STRONG STORMS. THERE WILL BE A BRIEF BREAK IN THE CLOUDS AS THIS SYSTEM PUSHES EAST AND BEFORE THE NEXT WAVE APPROACHES. THE RETURNING CLOUDS FROM THE W WILL KEEP TEMPS SLIGHTLY WARMER TONIGHT THAN EASTERN PORTIONS. OVERALL LOOKING AT TEMPS IN THE MID 40S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... LEANED TOWARDS THE FASTER GFS/ECMWF SOLUTION FOR THE SHORT TERM WHICH SHOWS A WARM FRONT MOVING INTO THE AREA SATURDAY...RETURNING A CHANCE FOR SHOWERS AND THUNDERSTORMS. INSTABILITY WEAK AROUND 200-300 CAPE...AND ONCE AGAIN SHEAR AND UPPER LVL DYNAMICS DON'T SUPPORT ORGANIZED CONVECTION. RAINFALL RATES AND AMOUNTS NOT EXPECTED TO BE SIGNIFICANT EITHER AS SYSTEM MOVING OUT OF THE W WILL BE LOW ON MOISTURE. A RIDGE TO OUR E WILL HOLD BACK THE TSRA FROM NW PA AND E OH UNTIL SAT EVENING. BY THIS TIME THE LOW TRACK WILL BE TO OUR S...PULLING THE BEST CHANCE FOR RAIN OUT OF OUR AREA. BY SUN A RIDGE WILL BUILD IN FROM THE N BRINGING A BREAK IN THE SHOWERS...WITH ADDITIONAL DRYING AND CLEARING INTO MON. WARMER AIR MOVING IN TOMORROW WILL BUMP TEMPS INTO THE MID 60S...AND WITH DRYING AND THE CHANCE FOR SOME MORE SUN ON SUNDAY COULD SEE TEMPS REACH THE UPPER 60S. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A RIDGE WILL BUILD OVER THE REGION FOR THE START OF NEXT WEEK. THIS WILL BRING A SIGNIFICANT WARM UP TO THE AREA AS TEMPERATURES CLIMB INTO THE 70S FOR MOST OF THE WEEK. HOWEVER...MOST OF THE GUIDANCE IS KEEPING SCATTERED THUNDERSTORMS OVER THE AREA. BOTH THE GFS AND ECMWF HOW A WARM FRONTAL BOUNDARY THAT BECOMES QUASI STATIONARY JUST OT THE SOUTHWEST OF THE FORECAST AREA. THIS BOUNDARY MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE EXTENDED PERIOD. AT THIS TIME THE LOCATION OF THE FRONT WOULD KEEP MOST OF THE THUNDERSTORM ACTIVITY OVER THE WESTERN SECTIONS OF THE FORECAST AREA. WHILE THUNDERSTORMS WILL STILL OCCUR IN THE EAST IT WILL BE MORE SCATTERED. A LARGE UPPER LEVEL LOW WILL MAKE ITS WAY INTO THE FORECAST AREA BY NEXT WEEKEND. THIS SYSTEM WILL BRING A COOL DOWN ALONG WITH NUMEROUS SHOWERS AND THUNDERSTORMS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT WILL MOVE ACROSS THE ROUTES THIS AFTERNOON. AN AREA OF LIGHT SHOWERS HAS FORMED IN ADVANCE OF THE FRONT. IT APPEARS THAT LITTLE OF THE RAIN IS MAKING IT TO THE GROUND. IN LOCATIONS WERE LIGHT RAIN OCCURS...VSBYS SHOULD STAY ABOVE VFR. A VERY FINE AREA OF MVFR CEILINGS AROUND 2KFT WITH THE SHOWERS. AS THIS MOVES EAST SKIES SHOULD RISE BACK TO VFR CONDITIONS. EXPECT VFR OVERNIGHT TONIGHT. WINDS WILL REMAIN FROM THE SOUTHWEST....EXPECT SOME GUSTS TO NEAR 20 KNOTS IN ADVANCE OF THE FRONT. A WEST TO SOUTHWEST FLOW BEHIND THE FRONT OVERNIGHT. .OUTLOOK...NON-VFR IN RAIN SHOWERS AND CHANCE OF TSRA SATURDAY NIGHT THROUGH SUNDAY. && .MARINE... LIGHT AND VARIABLE FLOW TONIGHT THROUGH SATURDAY. NORTH-NORTHEAST FLOW TO BECOME ESTABLISHED SUNDAY THROUGH EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE CENTERED TO OUR NORTH INFLUENCES THE FLOW ON THE LAKE. A WARM FRONT PUSHES NORTH WEDNESDAY TAKING THE WINDS AROUND TO THE SOUTH. NO HEADLINES ANTICIPATED THROUGH MID WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...JAMISON NEAR TERM...JAMISON SHORT TERM...JAMISON LONG TERM...GARNET AVIATION...GARNET MARINE...OUDEMAN
Hazardous weather outlook, May 6, 4:11 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT FRI MAY 6 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 411 AM EDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:45 PM EDT | Special Marine Warning | CLE | 45 min |
Nearby
Special Marine Warnings in Ohio, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.